Connecticut, 2017Winter Storm in Connecticut, January 7 to 8, 2017
January 7 to 8, 2017 · NWS BOX · 1 event in 1 county or zone
Low pressure, the second in three days, developed along the coast of the Carolinas the night of January 6 and moved up the coast to bring snow and wind to Southern New England on January 7.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure, the second in three days, developed along the coast of the Carolinas the night of January 6 and moved up the coast to bring snow and wind to Southern New England on January 7.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jan 7, 7:20 AM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Jan 7, 7:20 AM EST, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
720 AM EST Sat Jan 7 2017
.SYNOPSIS...
Low pressure off of South Carolina will intensify into a potent
storm as it passes southeast of New England tonight. It will bring
heavy snow to the region this afternoon and evening. Blizzard
conditions are expected across southeast coastal Massachusetts
with 10 to 20 inches of snow common in eastern and southeastern
Massachusetts. Clearing out late tonight into Sunday morning
followed by a few snow squalls accompanying an arctic front Sunday
afternoon. Bitterly cold conditions Sunday night into Monday
morning followed by a warming trend next Tue and Wed.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
7 AM update...
Not much change from previous forecast. Cold airmass in place over
southern New England with temps in the teens to low 20s. Very dry
as well with dew pts in the single digits and teens. Thus it will
take some time for snow to reach the ground. However along the
eastern MA coast cold northerly flow streaming across relatively
warm SST in the mid 40s was generating ocean effect clouds across
Cape Cod. This will result ocean effect snow showers coming
onshore across eastern MA between 8 am and 11 am. Snow will
overspread the remainder of eastern MA and into RI between 10 am
and 1 pm...then 1 pm to 4 pm across all of CT/western-central MA.
Quick look at 00z NCAR ensembles has 80-90% probability of
snowfall greater than a foot across the Blizzard Warning area and
the back edge of the gradient in the Boston to Providence
corridor. It also has high probabilities of snowfall rates greater
than 1" per hour from 18z to 00z across RI and eastern MA.
Previous forecast reflects this well so no major changes planned.
=======================================================================
*** Major snowstorm on the way with potential blizzard conditions
along the southeast MA coast***
Flurries from ocean effect were already occurring in the Falmouth
area and radar continues to show that ocean effect snow is
increasing across all of Cape Cod and portions of Plymouth County.
System-wide snowfall was approaching from the southwest.
Models are all in good agreement now, with QPF values and timing.
The storm system off the South Carolina coast early this morning
is forecast to deepen and pass a few degrees east of the 40N 70W
benchmark this evening.
Many things are coming together to produce prolific snowfall
totals in the eastern and southeastern portions of southern New
England. These include...
* Saturated atmosphere
* Easterly flow at 850 mb, with convergence of NE flow at 925 mb.
The effect of this will be to spread the snow far to the west
and also set up a coastal front in southeastern MA in the
vicinity of Plymouth County.
* Strong 850 mb jet moves into northeast CT late this afternoon
aiding vertical motion.
* Right rear quadrant of a strong upper level jet at 300 mb late
this afternoon
* 850 mb temperatures ranging from -16C near Cape Ann to -11C near
Cape Cod, which creates an 18 to 23 degree differential with the
sea surface temperatures of +7C. This, along with increasing
winds will create very strong ocean effect enhancement of
snowfall along the Plymouth County coast and Cape Cod. However,
we will need to watch out for Cape Ann, which could also
experience some significant ocean effect.
* Snowfall ratios of 15:1 to 20:1 in most areas except for Cape
Cod and the Islands, where it will be closer to 12:1. This will
make for fluffy snow that accumulates much more rapidly than in
the normal 10:1 events. Forecast precipitation totals are
highest on Cape Cod and the islands, which means that despite
lower ratios, they will receive a lot of snow.
In addition, strong northeast to north-northeast winds will be
increasing to 20-30 mph along the coast, with gusts up to 45 mph
along the coasts of Plymouth County and Cape Cod and the Islands.
This will cause blizzard conditions and a Blizzard Warning remains
in effect for east coastal Plymouth County and Cape Cod and the
Islands. It should be noted that the Blizzard Warning is in effect
as of 7 AM, like the Winter Storm Warnings to its west, because
winter storm conditions will be experienced this morning and early
afternoon there. However, actual blizzard conditions are most
likely to occur between 4 PM and 10 PM...when the winds are
strongest. Significant blowing and drifting of the snow is
expected.
Forecast totals... We are forecasting 15 to 20 inches of snow in
Plymouth and Barnstable Counties. Cape Ann and the greater Boston
and Providence Metro areas are forecast to receive 8 to 12 inches,
but again much higher on Boston's south shore. From Willimantic,
CT northeastward through southern Worcester County and on into the
Chelmsford and Lowell areas, we are expecting 6 to 8 inches and
have upgraded the Winter Weather Advisory to a Winter Storm
Warning. Farther to the west, we have expanded Winter Weather
Advisories to include all of our forecast area. The Hartford and
Springfield Metro areas are forecast to have 3 to 6 inches, with
only 2 to 4 inches closer to the Berkshires.
Stay tuned...since a lot can change in a short amount of time.
We also cannot rule out a few claps of thunder during the height
of the snowfall somewhere in southeast MA. If you do not have to
travel, plan to stay home today.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
System snow gradually ends from west to east this evening and is
off the coast around midnight. However, ocean effect snow is
likely to continue overnight on Cape Cod. Winds will gradually be
subsiding overnight. Very cold air will follow, as skies begin to
clear. Lows will range from the single digits in northwest MA to
the upper teens and lower 20s on Cape Cod and the islands.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Update 415 AM...
* An arctic front brings scattered snow squalls Sunday afternoon
followed by bitterly cold conditions Sunday night into Mon morning
* Moderating temperatures Tuesday thru Friday
Sunday...
Arctic short wave and associated front move across the region Sunday
afternoon. Good synoptic lift and frontal scale forcing with this
feature. Although moisture is somewhat lacking which is typical for
these events. Snow squall parameter climbs to 2 to 3 units at times
across the region during the afternoon. Typically values of 2 and
greater result in robust snow squalls. Thus low prob (up to 30%
chance) of a few brief heavy snow squalls accompanying the arctic
front Sunday afternoon. Cold airmass ahead of arctic front with 850
temps of -17C to -18C. Thus highs Sunday only in the upper teens to
low 20s! Thus leaned toward the colder guidance here.
Sunday Night...
Arctic airmass overspreads the region with 850 mb temps falling to
about -20C and -18C at 925 mb! Ridge of high pressure begins to
crest over the region toward morning. This will promote winds to
decouple. This combined with a deep fresh snow cover will allow
temps to plummet into the single digits across much of the region.
Thus have gone a few degs colder than guidance. A few interior
locations across northwest MA could fall just below freezing. During
the evening NNW winds of 10 to 20 mph with gusts to 25 mph will
result in bitterly cold wind chills before winds diminish toward
morning.
Monday...
Very cold start to the day and not much of a temp recovery as 1042
mb ridge of high pres crest over the region. This will limit
boundary layer mixing given low level subsidence inversion. Highs
Mon will be only in the 20s regionwide. However winds will be fairly
light so not much of a wind chill.
Tuesday...
WAA pattern develops with high pressure moving offshore and low pres
entering the Great Lakes. This WAA pattern will result in a risk for
some light snow (esp interior) then transitioning to rain showers
late in the day and/or a night. Low level WAA will help push temps
thru the 30s inland and 40s along the coast.
Wednesday/Thursday/Friday...
Low pressure exits the Great Lakes into Ontario with its cold front
moving off the New England coast. Thus drying trend follows. Post
frontal airmass is of Pacific origins so a mild day Wed is likely
with highs in the upper 40s and lower 50s. With southeast ridge in
place storm track remains west of New England thru the Great Lakes.
Thus mild weather likely continues Thu and Fri along with a low risk
of showers from time to time.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tonight/...
7 AM update...
No major changes from 06z and 09z TAF updates. Snow overspreads
RI and eastern MA 10 am to 1 pm then heavy at times 1 pm to about
9pm. Snow overspreads CT and western-central terminals 1 pm to 4
pm and then heavy at times 4 pm to 7 pm. Strongest winds occur 21z
Sat to 06z Sunday
=================================================================
Today into tonight...Moderate to high confidence.
VFR early this morning will deteriorate rapidly to VLIFR by late
morning and early this afternoon across the region. Blizzard
conditions with near 0 visibility from 21Z to 03Z along the
southeast MA coast. Winds gusting to 30 to 40 kts in those areas,
lesser gusts inland. Snow will fall all the way back to the
Berkshires and may also be heavy at times. Snow accumulations will
range from 2 to 4 inches in the slopes of the Berkshires to 15 to
20 inches in southeastern MA.
System-wide snow will end from west to east tonight and be off the
coast around midnight, but ocean effect snow will continue on Cape
Cod overnight. Skies partially clear with conditions improving to
VFR over much of the region's interior between 06Z and 12Z.
Specific Terminals...
KBOS TAF...VFR early with light NW winds deteriorating to LIFR
conditions in moderate to heavy snow, accumulating approximately 8
to 12 inches. Will see improving conditions during the overnight
hours.
KBDL TAF...VFR conditions early this morning, deteriorating to IFR
in snow. Expecting 3 to 6 inches. Conditions improve to VFR around
midnight
Outlook /Sunday through Wednesday/...
Updated 415 AM...
Sunday...VFR but MVFR at times in scattered snow squalls. Gusty NNW
winds especially in the afternoon and evening behind arctic
front. Moderate confidence.
Monday...VFR, light winds and mainly dry. High confidence.
Tuesday...MVFR trending toward IFR Tue night. Chance of snow then
changing to rain. Moderate confidence.
Wednesday...MVFR with possible IFR at times. Low risk of rain
showers early. Moderate confidence.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tonight/...
**Gale Warnings Continue**
An area of low pressure off of South Carolina early this morning
will intensify as it passes a few degrees east of the 40N/70W
benchmark over the Georges Bank region this evening. Blizzard
conditions near the coast with visibility reduced to near 0 at
times late this afternoon and early this evening. Gale Warnings
remain in effect for northeast to north winds of 30 to 40 knots
today into tonight. Cannot rule out a gust to 45 knots, especially
late this afternoon near Nantucket and outer Cape Cod. In
addition, the wind will generate wave action on the order of 8 to
14 feet. A Small Craft Advisory is in effect for Boston Harbor
where winds are expected to remain below 30 kts. Waves will be
near 2 feet in the Harbor but will be much higher near the harbor
entrance.
Given the colder ocean waters along the near-shore, there is also the
threat of freezing spray. Will keep with a chance risk for the time-
being.
Outlook /Sunday through Wednesday/...
Update 415 AM...
Sunday...NNW winds 20-30 kt...strongest wind in the afternoon and
evening behind arctic front. Few snow squalls may reduce vsby below
1 mile at times.
Monday...high pres crest over the region resulting in light winds
and dry weather.
Tuesday...increasing SSW winds with snow then changing to rain
lowering vsby.
Wednesday...front moves offshore with drying trend, improving vsby
and modest SW wind.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Winter Weather Advisory until 9 PM EST this evening for CTZ002.
Winter Storm Warning until 11 PM EST this evening for CTZ003-
004.
MA...Winter Storm Warning until 1 AM EST Sunday for MAZ007-013>017.
Blizzard Warning until 3 AM EST Sunday for MAZ019-022>024.
Winter Storm Warning until 3 AM EST Sunday for MAZ018-020-021.
Winter Weather Advisory until 9 PM EST this evening for MAZ004-
011-026.
Winter Weather Advisory until 7 PM EST this evening for MAZ002-
003-008>010.
Winter Storm Warning until 11 PM EST this evening for MAZ005-
006-012.
RI...Winter Storm Warning until 1 AM EST Sunday for RIZ001>008.
MARINE...Gale Warning from 4 PM this afternoon to 1 AM EST Sunday for
ANZ231>235-237-251.
Small Craft Advisory from 1 PM this afternoon to 1 AM EST
Sunday for ANZ230.
Gale Warning from 4 PM this afternoon to 11 PM EST this
evening for ANZ236.
Gale Warning from 4 PM this afternoon to 3 AM EST Sunday for
ANZ250-254>256.
&&
SYNOPSIS...Nocera/GAF
NEAR TERM...Nocera/GAF
SHORT TERM...GAF
LONG TERM...Nocera
AVIATION...Nocera/GAF
MARINE...Nocera/GAFHazardous weather outlook, Jan 7, 4:21 AM EST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
421 AM EST SAT JAN 7 2017
MAZ002-003-008>010-080930-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
421 AM EST SAT JAN 7 2017
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM
EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ003-004-MAZ005-006-012-080930-
TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-
SOUTHERN WORCESTER MA-
421 AM EST SAT JAN 7 2017
...WINTER STORM WARNING IN EFFECT FROM 9 AM THIS MORNING TO 11 PM
EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS AND
NORTHEASTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ007-013>017-RIZ001>008-080930-
EASTERN ESSEX MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
421 AM EST SAT JAN 7 2017
...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...AND RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ002-MAZ004-011-026-080930-
HARTFORD CT-NORTHERN WORCESTER MA-EASTERN HAMPDEN MA-
NORTHERN MIDDLESEX MA-
421 AM EST SAT JAN 7 2017
...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS AND
WESTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ019-022>024-080930-
EASTERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
421 AM EST SAT JAN 7 2017
...BLIZZARD WARNING IN EFFECT UNTIL 3 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
BLIZZARD WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ018-020-021-080930-
WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
421 AM EST SAT JAN 7 2017
...WINTER STORM WARNING IN EFFECT UNTIL 3 AM EST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ250-254>256-080930-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
421 AM EST SAT JAN 7 2017
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 3 AM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ231>235-237-251-080930-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
MASSACHUSETTS BAY AND IPSWICH BAY-
421 AM EST SAT JAN 7 2017
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM EST
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ236-080930-
NARRAGANSETT BAY-
421 AM EST SAT JAN 7 2017
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM EST THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230-080930-
BOSTON HARBOR-
421 AM EST SAT JAN 7 2017
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A LOW RISK FOR NORTHERLY GALES FROM LATE SATURDAY INTO
SUNDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
Winter Storm, Windham
- When
- January 7, 10:00 AM EST to January 8, 12:00 AM EST
- Where
- Windham forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 41.827, -71.977 (the zone’s center; the record gives no point)
Six to eleven inches of snow fell on Windham County during the day and evening.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Avalanche in Idaho, January 7 to 11, 20171 death · $20,000 · 20 events
- Flash Flooding and Debris Flows in California, January 7 to 9, 20171 death · 50 kt wind · 21 events
- Extreme Cold in Texas, January 7, 20171 death · 1 event
- Flooding and Winter Weather in Nevada, January 7 to 12, 2017$10 million · 8 events
- Flash Flooding and Debris Flow in California, January 7 to 11, 2017$797,000 · 43 events
- Debris Flow and Flooding in California, January 7 to 31, 2017$520,000 · 6 events
- Winter Storm and Winter Weather in Delaware, January 7, 20176 injured · 4 events
- Ice Storm and Flood in California, January 7, 2017$55,000 · 3 events
- Winter Storm and High Wind in Wyoming, January 7 to 11, 201781 kt wind · 17 events
- Winter Weather in Virginia, January 7, 201716 events
- Cold in North Carolina, January 7 to 8, 201716 events
- Winter Storm in New Jersey, January 7, 201715 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 674153.